Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Shreveport, LA

March 3, 2016Hempstead County, Little River County, Nevada County, Arkansas

NWS Shreveport, LA issued this special weather statement at Mar 3, 2016, 1:08 AM CST for Hempstead County, Little River County, Nevada County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2016, 1:08 AM CST (07:08 UTC)
Expired
Mar 3, 2016, 2:15 AM CST
In force
67 min
Issued by
NWS Shreveport, LA

Counties Hempstead County, AR, Little River County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2491 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

058 
WWUS84 KSHV 030708
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 AM CST THU MAR 3 2016
 
ARZ050-051-059>061-070-071-TXZ097-030815-
NEVADA AR-HOWARD AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-
LAFAYETTE AR-SEVIER AR-BOWIE TX-
108 AM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...LITTLE
RIVER...SOUTHEASTERN HOWARD...NORTHERN MILLER...SOUTHEASTERN
SEVIER...NEVADA...HEMPSTEAD AND NORTHEASTERN BOWIE COUNTIES UNTIL 215
AM CST...

AT 108 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CRATER OF DIAMONDS
STATE PARK TO 8 MILES NORTH OF NEW BOSTON...AND MOVING EAST AT 60
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...HOPE...WAKE VILLAGE...ASHDOWN...NASHVILLE...PRESCOTT...STAMPS...
LEWISVILLE...MINERAL SPRINGS...NASH...HOOKS...RED LICK...EMMET...WILTON...
PERRYTOWN...ROSSTON...GARLAND...TOLLETTE...FULTON AND OGDEN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3372 9310 3364 9311 3326 9364 3356 9458
      3397 9403
TIME...MOT...LOC 0708Z 286DEG 54KT 3402 9371 3359 9445 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 2, 11:37 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 2, 11:37 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CST WED MAR 2 2016

.AVIATION...
MVFR CIGS CONTINUE TO DEVELOP AND SPREAD NWD...AS LL MOISTURE
INCREASES AHEAD OF ANOTHER COLD FRONT. AN AREA OF TSTMS IS ONGOING
ACROSS SERN OK...AND THIS CONVECTION WILL DIP SEWD DURING THE
OVERNIGHT HOURS THROUGH THE FIRST HALF OF TUESDAY. VFR CONDITIONS
WILL GRADUALLY RETURN TO THE SITES FROM W TO E BETWEEN 16-22Z.
OTHERWISE...SLY WINDS 5-10 KTS OVER THE ERN HALF OF THE REGION...
AND 10-15 OVER THE WRN HALF OVERNIGHT. WINDS WILL VEER AROUND TO
THE W AND NW AFTER FROPA TUESDAY...WITH SPEEDS 10-15 KTS WITH
HIGHER GUSTS. WIND SPEEDS WILL DECREASE TO 5 KTS OR LESS QUICKLY
AFTER SUNSET. /12/

&&

.PREV DISCUSSION... /ISSUED 1031 PM CST WED MAR 2 2016/

DISCUSSION...
MAIN CHANGES TO THE THIS FORECAST WAS TO MAKE ADJUSTMENT TO THE
SURFACE WINDS FOR THE REST OF THE OVERNIGHT PERIOD AND FOR THE DAY
ON THURSDAY...WHICH WILL RESULT IN A LAKE WIND ADVISORY FOR MUCH
OF EAST AND NORTHEAST TEXAS FROM 9 PM TO 6 AM CST THURSDAY...DUE
TO A TIGHT PRESSURE GRADIENT OVER THE AREA. ALSO INCLUDED A LAKE
WIND ADVISORY FOR THE ENTIRE FOUR STATE REGION FROM 9 AM CST TO 6
PM CST DUE TO THE TIGHT PRESSURE GRADIENT WITH THE SURFACE LOW AND
A PASSING COLD FRONT IN WAKE OF THE DEPARTURE OF THE LOW PRESSURE
SYSTEM. WINDS WILL BE MORE SOUTHERLY FOR EAST AND NORTHEAST TEXAS
FOR THE OVERNIGHT LAKE WIND ADVISORY THEN FROM THE WEST TO
NORTHWEST FOR THE LAKE WIND ADVISORY FROM 9 AM TO 6 PM. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  75  44  69 /  10  20   0   0
MLU  49  73  44  64 /  20  40   0   0
DEQ  47  70  34  66 /  30  20   0   0
TXK  51  72  41  65 /  20  20   0   0
ELD  48  71  39  64 /  20  40   0   0
TYR  57  74  44  72 /  10  10   0   0
GGG  58  76  43  70 /  10  20   0   0
LFK  58  81  45  73 /  10  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR ARZ050-051-
     059>061-070>073.

LA...LAKE WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR LAZ001>006-
     010>014-017>022.

OK...LAKE WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR OKZ077.

TX...LAKE WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     LAKE WIND ADVISORY UNTIL 6 AM CST THURSDAY FOR TXZ108>112-
     124>126-136>138-149>153.

&&

12
Hazardous weather outlook, Mar 2, 11:48 AM CST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CST WED MAR 2 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1148 AM CST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS ARE POSSIBLE BEGINNING BEFORE DAYBREAK EARLY
THURSDAY MORNING AND CONTINUING UNTIL AROUND MIDDAY THURSDAY...MAINLY
EAST OF A LINE FROM VALLIANT OKLAHOMA TO TOLEDO BEND
RESERVOIR...AS A COLD FRONT MOVES INTO THE AREA. SMALL HAIL IS
POSSIBLE IN THE STRONGER STORMS...HOWEVER...SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

THUNDERSTORMS ARE ALSO EXPECTED BEGINNING LATE SATURDAY NIGHT AND
CONTINUING INTO TUESDAY AS A SERIES OF UPPER LEVEL TROUGHS MOVE
ACROSS THE REGION. THE MOST LIKELY PERIOD FOR SEVERE WEATHER IS
EXPECTED TO BE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT.

VII

In the hours before

Special weather statement, Mar 3, 12:14 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST THU MAR 3 2016

ARZ050-051-OKZ077-030715-
HOWARD AR-SEVIER AR-MCCURTAIN OK-
1214 AM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD...SEVIER AND
MCCURTAIN COUNTIES UNTIL 115 AM CST...

AT 1213 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF CLOUDY...OR 26 MILES NORTHEAST OF HUGO...MOVING
EAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN...HORATIO...UMPIRE...BROKEN BOW...LOCKESBURG...GILLHAM...ATHENS...
WRIGHT CITY...VALLIANT...MILLERTON...RUFE...OAK HILL...HOLLY CREEK...
GOLDEN...LEBANON...BETHEL...PICKENS...SHERWOOD...EAGLETOWN AND WEST LINE.

LAT...LON 3419 9447 3419 9424 3436 9425 3435 9403
      3392 9412 3400 9516 3423 9515 3425 9505
      3445 9504 3451 9446
TIME...MOT...LOC 0613Z 273DEG 47KT 3424 9513

06
Special weather statement, Mar 3, 12:54 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 AM CST THU MAR 3 2016

ARZ050-051-060-061-030745-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-SEVIER AR-
1254 AM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOWARD...EAST
CENTRAL SEVIER...NORTHERN NEVADA AND NORTHEASTERN HEMPSTEAD COUNTIES
UNTIL 145 AM CST...

AT 1253 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MEYERS
TO NEAR LOCKESBURG...AND MOVING EAST AT 60 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...PRESCOTT...LOCKESBURG...BLEVINS...CORINTH...CENTER POINT...
MCCASKILL...OZAN...SILVER RIDGE...MUDDY FORK AND BOUGHTON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3418 9382 3401 9382 3401 9375 3395 9353
      3396 9347 3396 9338 3390 9330 3384 9329
      3381 9317 3374 9326 3395 9419 3419 9390
TIME...MOT...LOC 0653Z 280DEG 52KT 3457 9345 3400 9415

24
Special weather statement, Mar 3, 1:08 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 AM CST THU MAR 3 2016

ARZ050-051-059>061-070-071-TXZ097-030815-
NEVADA AR-HOWARD AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-
LAFAYETTE AR-SEVIER AR-BOWIE TX-
108 AM CST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...LITTLE
RIVER...SOUTHEASTERN HOWARD...NORTHERN MILLER...SOUTHEASTERN
SEVIER...NEVADA...HEMPSTEAD AND NORTHEASTERN BOWIE COUNTIES UNTIL 215
AM CST...

AT 108 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CRATER OF DIAMONDS
STATE PARK TO 8 MILES NORTH OF NEW BOSTON...AND MOVING EAST AT 60
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...HOPE...WAKE VILLAGE...ASHDOWN...NASHVILLE...PRESCOTT...STAMPS...
LEWISVILLE...MINERAL SPRINGS...NASH...HOOKS...RED LICK...EMMET...WILTON...
PERRYTOWN...ROSSTON...GARLAND...TOLLETTE...FULTON AND OGDEN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3372 9310 3364 9311 3326 9364 3356 9458
      3397 9403
TIME...MOT...LOC 0708Z 286DEG 54KT 3402 9371 3359 9445

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 9:57 PM CSTLake Wind AdvisorySHVCamp, Cass, Cherokee, Franklin, Gregg, Harrison and 10 more7 hr
Mar 2, 10:18 PM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more20 hr
Mar 3, 12:14 AM CSTSpecial Weather StatementSHVSevier61 min
Mar 3, 12:54 AM CSTSpecial Weather StatementSHVHoward51 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.